Alert archive / Georgia / Freeze Warnings in 2005
Freeze Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Dec 6, 2005, 3:18 PM EST for 26 counties in Georgia; 5 counties in Alabama; 7 counties in Florida. It took effect at Dec 7, 2005, 4:00 AM EST. It was in force for 60 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2005, 3:18 PM EST (20:18 UTC)
- In effect from
- Dec 7, 2005, 4:00 AM EST
- Expired
- Dec 9, 2005, 3:46 PM EST
- In force
- 60 hr
- Issued by
- NWS Tallahassee, FL
All 38 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Walton County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 90 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2185 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -198 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KTAE 062018 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 318 PM EST TUE DEC 6 2005 ...A FREEZE WARNING IS IN EFFECT EARLY WEDNESDAY MORNING... ALZ065>069-FLZ007-009-011-016>019-GAZ120>131-142>148-155>161- 071200- /O.NEW.KTAE.FZ.W.0003.051207T0900Z-051207T1200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-HOLMES-JACKSON- GADSDEN-LEON-JEFFERSON-MADISON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...ABBEVILLE... GENEVA...DOTHAN...DE FUNIAK SPRINGS...BONIFAY...MARIANNA... QUINCY...TALLAHASSEE...MONTICELLO...MADISON...GEORGETOWN... FORT GAINES...CUTHBERT...MORGAN...DAWSON...ALBANY...LEESBURG... SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...BLAKELY... COLQUITT...NEWTON...CAMILLA...MOULTRIE...ADEL...NASHVILLE... DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN... VALDOSTA...LAKELAND 218 PM CST TUE DEC 6 2005 /318 PM EST TUE DEC 6 2005/ ...FREEZE WARNING IN EFFECT FROM 4 AM EST /3 AM CST/ TO 7 AM EST /6 AM CST/ WEDNESDAY... TEMPERATURES WILL DIP TO AROUND THE FREEZING MARK EARLY WEDNESDAY MORNING ACROSS INLAND AREAS AND REMAIN AT OR BELOW FREEZING UNTIL AROUND 7 AM. ALTHOUGH MOST AREAS WILL SEE TEMPERATURES RIGHT AT FREEZING...URBAN AREAS SUCH AS TALLAHASSEE...DOTHAN AND ALBANY MAY REMAIN JUST ABOVE FREEZING. ANY LOCATION THAT DOES SEE FREEZING TEMPERATURES WILL EXPERIENCE THEM FOR A RELATIVELY BRIEF AMOUNT OF TIME. TEMPERATURES NEAR THE COAST ARE NOT EXPECTED TO BE NEAR FREEZING. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS ARE TAKEN CARE OF. $$ MCNATT
2 follow-up statements
000 WWUS72 KTAE 070656 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 156 AM EST WED DEC 7 2005 ...FREEZE WARNING IS CANCELLED FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE... .THE EXTENSIVE CLOUD COVER FROM A DEVELOPING FRONTAL SYSTEM IN THE GULF HAS KEPT TEMPERATURES WARMER THAN EXPECTED. IT IS NOW UNLIKELY THAT FREEZING TEMPERATURES WILL OCCUR THIS MORNING. ALZ065>069-FLZ007-009-011-016>019-GAZ120>131-142>148-155>161- 070800- /O.CAN.KTAE.FZ.W.0003.051207T0900Z-051207T1200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-HOLMES-JACKSON- GADSDEN-LEON-JEFFERSON-MADISON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...ABBEVILLE... GENEVA...DOTHAN...DE FUNIAK SPRINGS...BONIFAY...MARIANNA... QUINCY...TALLAHASSEE...MONTICELLO...MADISON...GEORGETOWN... FORT GAINES...CUTHBERT...MORGAN...DAWSON...ALBANY...LEESBURG... SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...BLAKELY... COLQUITT...NEWTON...CAMILLA...MOULTRIE...ADEL...NASHVILLE... DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN... VALDOSTA...LAKELAND 1256 AM CST WED DEC 7 2005 /156 AM EST WED DEC 7 2005/ ...FREEZE WARNING IS CANCELLED FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FREEZE WARNING. THE EXTENSIVE CLOUD COVER FROM A DEVELOPING FRONTAL SYSTEM IN THE GULF HAS KEPT TEMPERATURES WARMER THAN EXPECTED. IT IS NOW UNLIKELY THAT FREEZING TEMPERATURES WILL OCCUR THIS MORNING. THE COLDEST TEMPERATURES WILL BE IN THE MID 30S...IN AREAS WHERE THE WINDS ARE LIGHT AND THE CLOUD COVER NOT AS THICK. $$ FOURNIER
000 WWUS72 KTAE 092046 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 346 PM EST FRI DEC 9 2005 ...A FREEZE WARNING IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY SATURDAY MORNING FOR ALL OF SOUTHEAST ALABAMA...NORTHERN SECTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND NORTHERN WALTON COUNTY IN THE FLORIDA PANHANDLE... .HIGH PRESSURE WILL BUILD EASTWARD NORTH OF THE AREA TONIGHT AND WILL FUNNEL MUCH COLDER AIR INTO THE REGION. LOW TEMPERATURES IN THE WARNING AREA WILL BOTTOM OUT IN THE UPPER 20S IN THE COLDEST LOCATIONS...AND GENERALLY 30 TO 32 ELSEWHERE. THESE FREEZING TEMPERATURES WILL LAST BETWEEN 2 TO 4 HOURS IN MOST AREAS. ALZ065>069-GAZ120>128-130-142>144-101200- /O.UPG.KTAE.FZ.A.0003.051210T0900Z-051210T1300Z/ /O.NEW.KTAE.FZ.W.0004.051210T0600Z-051210T1200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-BEN HILL-EARLY-MILLER-BAKER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...ABBEVILLE... GENEVA...DOTHAN...GEORGETOWN...FORT GAINES...CUTHBERT...MORGAN... DAWSON...ALBANY...LEESBURG...SYLVESTER...ASHBURN...FITZGERALD... BLAKELY...COLQUITT...NEWTON 246 PM CST FRI DEC 9 2005 /346 PM EST FRI DEC 9 2005/ ...FREEZE WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 7 AM EST /6 AM CST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT LATE TONIGHT INTO EARLY SATURDAY MORNING. LOW TEMPERATURES WILL BOTTOM OUT AT 29 TO 32 DEGREES IN MOST LOCATIONS...WITH FREEZING TEMPERATURES LASTING BETWEEN 2 TO 4 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. $$ FLZ007-GAZ145-101200- /O.NEW.KTAE.FZ.W.0004.051210T0600Z-051210T1200Z/ INLAND WALTON-MITCHELL- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...CAMILLA 246 PM CST FRI DEC 9 2005 /346 PM EST FRI DEC 9 2005/ ...FREEZE WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 7 AM EST /6 AM CST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT LATE TONIGHT INTO EARLY SATURDAY MORNING. LOW TEMPERATURES WILL BOTTOM OUT AT 31 TO 32 DEGREES IN MOST LOCATIONS...WITH FREEZING TEMPERATURES LASTING BETWEEN 2 TO 3 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. $$ 17-GOULD
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Dec 6, 2:08 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 6, 2:08 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EST TUE DEC 6 2005
.SYNOPSIS...SFC HIGH PRESSURE SITS OVER NORTH CNTRL AL AND GA THIS
AFTN...KEEPING SKIES RELATIVELY CLEAR IN THE SOUTHEAST US. RELATIVE
HUMIDITIES HAVE DROPPED SIGNIFICANTLY IN THE PAST HOUR OR TWO WITH
LOWERING DEW PTS AND CLEAR SKIES ALLOWING FOR TEMPS TO JUMP QUICKLY
INTO THE MID TO UPR 50S. FRONT THAT PASSED THROUGH THE AREA
YESTERDAY HAS SLOWED SIGNIFICANTLY AND NOW RUNS THROUGH SOUTHERN FL
AND INTO THE GULF.
&&
.SHORT TERM...RIGHT REAR QUAD OF JET OVER THE WESTERN GULF TONIGHT
AND TOMORROW WILL DEVELOP A SFC LOW ALONG THE AFOREMENTIONED STALLED
FRONTAL BOUNDARY. THIS LOW WILL TRACK NORTHEASTWARD THROUGH THE GULF
TOMORROW AND AS IT APPROACHES...THE FL GULF COAST WILL QUICKLY SEE
MOISTURE RETURN ALONG WITH A LARGE AREA OF ISENTROPIC ASCENT
DEVELOP BY LATE MORNING/EARLY AFTN. STILL SOME TIMING AND PLACEMENT
DIFFERENCES WITH THIS LOW FROM MODEL TO MODEL (AND FROM RUN TO RUN
OF EACH MODEL)...BUT LOOKS FAVORABLE ENOUGH TO GO WITH CHANCE POPS
FOR ALL AREAS TOMORROW. WILL INCLUDE ONLY ISOLD TS WORDING AS
DYNAMICS FOR ANYTHING OTHER THAN JUST OVERRUNNING TYPE PRECIP IS
LACKING. TS ACTIVITY WILL INCREASE WED NIGHT INTO THURS MORNING AS
THE LOW MOVES CLOSER TO THE AREA AND HAVE GONE WITH LIKELY POPS AT
LEAST FOR THE SOUTHERN AND EVENTUALLY SOUTHEASTERN PORTION OF THE CWA
AT THIS TIME.
.LONG TERM...DECENT POPS CONTINUE THROUGH THURS AS THE SFC LOW MVS
ENE AND EVENTUALLY TRACKS ANYWHERE FROM THE PANHANDLE TO NORTH-CNTRL
FL LATE IN THE DAY (DEPENDING ON WHAT MODEL YOUD LIKE TO BELIEVE).
BY FRI AFTN...STRONG HIGH PRESSURE OVER THE CNTRL US WILL GIVE THE
FRONT ENOUGH OF A PUSH SOUTH AND EAST TO CLEAR OUR AREA AND USHER IN
SOME MUCH DRIER AIR. ALTHOUGH EXTENDED FCST HAS A HIGH LVL OF
UNCERTAINTY DUE TO LONG RANGE GUIDANCE CHANGING SIGNIFICANTLY FROM
RUN TO RUN...HAVE LEFT POPS OUT OF THE FCST THROUGH THE WEEKEND AS IT
LOOKS LIKE THIS STRONG HIGH WILL REMAIN OVER THE SE US THROUGH
MONDAY. NEXT SYSTEM/CHANCE FOR RAIN WILL APPROACH THE AREA TUESDAY.
AS FAR AS TEMPS GO...LOWEST TEMPS WILL BE SAT MORNING AS HIGH BUILDS
BUT WILL NOT GO BELOW FREEZING FOR NOW EVEN THOUGH THE 12Z MEX CAME
IN A LITTLE BIT COLDER THAN THE 00Z MEX. TEMPS GRADUALLY INCREASE
TOWARDS EARLY NEXT WEEK BUT REMAIN BELOW NORMAL.
&&
.MARINE...WINDS OVER THE OFFSHORE WATERS ARE STILL QUITE STRONG AND
THE ADVISORY WILL CONTINUE FOR OFFSHORE LEGS ONLY. ADVISORY CONDS
WILL MOST LIKELY PERSIST THROUGH THURSDAY MORNING DUE TO LOW
TRACKING ACROSS THE COASTAL WATERS TOMORROW. MAY EVEN NEED TO ADD
NEAR SHORE WATERS TOMORROW TO ADVISORY AS LOW MVS CLOSER.
&&
.FIRE WEATHER...RELATIVE HUMIDITIES DID FINALLY DROP TO BELOW RED
FLAG CRITERIA AN HOUR OR TWO AGO AND WARNING CONTINUES THROUGH
SUNSET TODAY. INCREASING MOISTURE BY TOMORROW WILL NEGATE ANY FIRE
WEATHER CONCERNS THROUGH AT FRIDAY.
&&
.AVIATION...NO AVIATION PROBLEMS TONIGHT...JUST CIRRUS CLOUDS IN THE
TAFS THROUGH TOMORROW MORNING WHEN CLOUDS WILL INCREASE ALONG WITH
THE CHANCE FOR RAIN (VC IN TAFS CURRENTLY AFTER 12-13Z FOR COASTAL
LOCATIONS).
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 32 58 50 62/ 00 40 60 60
PANAMA CITY 39 59 51 64/ 00 50 60 50
DOTHAN 32 55 45 56/ 00 30 50 40
ALBANY 33 59 44 58/ 00 30 40 50
VALDOSTA 33 61 47 61/ 00 30 60 60
CROSS CITY 38 66 57 70/ 00 40 70 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL....RED FLAG WARNING ALL AREAS UNTIL SUNSET TODAY.
GA....RED FLAG WARNING ALL AREAS UNTIL SUNSET TODAY.
FL....RED FLAG WARNING ALL AREAS UNTIL SUNSET TODAY.
SMALL CRAFT ADVISORY OFFSHORE WATERS.
&&
MCNATT/TREXLERHazardous weather outlook, Dec 6, 5:42 AM EST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 542 AM EST TUE DEC 6 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-062017- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 542 AM EST TUE DEC 6 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE COLD FRONT RESPONSIBLE FOR YESTERDAYS SEVERE WEATHER HAS EXITED SOUTHEAST OF THE APALACHEE BAY. IN ITS WAKE...HIGH PRESSURE AND MUCH DRIER AIR WILL FILTER IN. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TODAY...ESPECIALLY OVER THE OFFSHORE WATERS. RELATIVE HUMIDITIES WILL SIGNIFICANTLY DROP THIS AFTERNOON...WHICH WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP. TEMPERATURES TONIGHT WILL DROP TO NEAR FREEZING IN THE NORMALLY COLDEST RURAL SITES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SURFACE LOW WILL DEVELOP IN THE CENTRAL GULF ON TUESDAY AND MOVE NORTHEAST ON WEDNESDAY SPREADING RAIN AND GUSTY WINDS ACROSS THE LOCAL AREA. AN ASSOCIATED COLD FRONT WILL MOVE ACROSS LATE THURSDAY OR EARLY FRIDAY. HIGH PRESSURE WILL REBUILD IN BY FRIDAY AND PERSIST INTO THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 24-BLOCK
Nearby
Freeze Warnings in Georgia, 2005Freeze Warnings in Florida, 2005Freeze Warnings in Alabama, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.